Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 2005, 11:42 PM CDT for Haskell County, Latimer County, Pushmataha County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 11:42 PM CDT (04:42 UTC)
- Expired
- Jun 5, 2005, 12:46 AM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3947 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 050443
SVRTSA
OKC061-077-127-050545-
/O.NEW.KTSA.SV.W.0182.050605T0442Z-050605T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1245 AM CDT
* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29
MILES WEST OF ENTERPRISE TO 14 MILES WEST OF HIGGINS TO 11 MILES
NORTHWEST OF DUNBAR TO 7 MILES WEST OF MOYERS...MOVING EAST AT 45
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOYERS...
KOSOMA...DUNBAR...STANLEY...HIGGINS...CLAYTON...SNOW...YANUSH...
TUSKAHOMA...DAMON...VETERANS COLONY...WILBURTON...KIAMICHI...
ENTERPRISE...ALBION...NASHOBA...KINTA...BENGAL...RED OAK...
WHITEFIELD...LEQUIRE...STIGLER...MC CURTAIN...MCCURTAIN AND KEOTA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3451 9578 3451 9567 3459 9567 3460 9551
3503 9550 3504 9535 3516 9535 3517 9545
3524 9545 3531 9491 3521 9484 3521 9493
3496 9493 3486 9505 3469 9506 3468 9494
3451 9494 3451 9505 3436 9504 3427 9578
$$1 follow-up statement
000
WWUS54 KTSA 050546
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1246 AM CDT SUN JUN 5 2005
OKC061-077-127-050556-
/O.EXP.KTSA.SV.W.0182.000000T0000Z-050605T0545Z/
HASKELL OK-LATIMER OK-PUSHMATAHA OK-
1246 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA...LATIMER AND
HASKELL COUNTIES EXPIRES AT 1245 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM
LAT...LON 3451 9578 3451 9567 3459 9567 3460 9551
3503 9550 3504 9535 3516 9535 3517 9545
3524 9545 3531 9491 3521 9484 3521 9493
3496 9493 3486 9505 3469 9506 3468 9494
3451 9494 3451 9505 3436 9504 3427 9578
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:22 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 4, 11:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1122 PM CDT SAT JUN 4 2005 .MESOSCALE UPDATE... THE LEAD BOW ECHO MOVING ACROSS FAR NORTHEAST OKLAHOMA WILL CONTINUE TO HAVE DAMAGING WIND GUST POTENTIAL TO AROUND 75 MPH AS IT MOVES TOWARD NORTHWEST ARKASNAS. SOME INCREASE IN WIND DAMAGE POTENTIAL MAY OCCUR WITH THIS LINE AS THE STORMS MOVE INTO THE INCREASINGLY HIGHER TERRAIN...MAKING IT EASIER FOR THE WINDS TO REACH THE SURFACE. A SECOND BOW ECHO MOVING INTO SOUTHEAST OKLAHOMA WILL ALSO HAVE DAMAGING WIND POTENTIAL AS IT MOVES ACROSS PITTSBURG AND PUSHMATAHA COUNTY AND LIKELY THEN FURTHER DOWNSTREAM ACROSS SOUTHEAST OKLAHOMA. EMERGENCY MANAGERS IN THE PATH OF THESE STORMS SHOULD CONSIDER SIREN ACTIVATION FOR WINDS OF 75 MPH OR MORE AS THESE WINDS ARE CAPABLE OF F-1 DAMAGE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SAT JUN 4 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT SAT JUN 4 2005 ...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS. TORNADO WATCH 393 HAS BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A DRY LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM. INITIAL CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING TO THE NORTHEAST AT ABOUT 25 MPH. AT THAT RATE...AND IF THE CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM. THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER KILOGRAM. BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET. HOWEVER... SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL SIGNIFICANT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN OKFUSKEE COUNTIES BY AROUND 6 PM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO WESTERN ARKANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE POSSIBILITY OF SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 4, 8:45 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT SAT JUN 4 2005 OKZ065-050400- OKFUSKEE- 845 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 393 AND HAS ISSUED TORNADO WATCH 398 UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THE NEW WATCH INCLUDES 1 COUNTY IN EAST CENTRAL OKLAHOMA OKFUSKEE... THIS INCLUDES THE CITIES OF...OKEMAH. ARZ001-010-019-029-OKZ049-053-055>058-060>063-066>076- 050400- BENTON-CRAWFORD-SEBASTIAN-WASHINGTON-ADAIR-CHEROKEE-CHOCTAW- CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-MUSKOGEE- NOWATA-OKMULGEE-OTTAWA-PITTSBURG-PUSHMATAHA-ROGERS-SEQUOYAH- TULSA-WAGONER-WASHINGTON- 845 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CRAWFORD... WASHINGTON... IN WEST CENTRAL ARKANSAS SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... DELAWARE... MAYES... NOWATA... OKMULGEE... OTTAWA... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...EUFAULA... CLAREMORE...SALLISAW...JAY...HUGO...TAHLEQUAH...STIGLER... FORT SMITH...NOWATA...PRYOR...MUSKOGEE...STILWELL...TULSA... WAGONER...BARTLESVILLE...MCALESTER...VAN BUREN...ANTLERS... CLAYTON...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE... OKMULGEE...MIAMI AND VINITA. OKZ054-059-064-050400- CREEK-OSAGE-PAWNEE- 845 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 393 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES IN NORTHEAST OKLAHOMA CREEK... OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA...PAWNEE AND BRISTOW.
Special weather statement, Jun 4, 9:25 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SAT JUN 4 2005
OKZ065-066-050315-
OKFUSKEE OK-OKMULGEE OK-
925 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 925 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF BEARDEN TO 20 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT...DEWAR AND
SCHULTER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 4, 9:59 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST 7 E OKEMAH 35.43N 96.18W
06/04/2005 75 MPH OKFUSKEE OK STORM CHASER
FROM KOTV STORM CHASER
&&
SFPLocal storm report, Jun 4, 10:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 16 W CHECOTAH 35.47N 95.81W
06/04/2005 60 MPH MCINTOSH OK EMERGENCY MNGR
&&
SFPLocal storm report, Jun 4, 10:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND GST 16 W CHECOTAH 35.47N 95.81W
06/04/2005 75 MPH MCINTOSH OK STORM CHASER
FROM KOTV
&&
SFPSpecial weather statement, Jun 4, 11:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT SAT JUN 4 2005
OKZ070-072-074-050430-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1105 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
AT 1105 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF GORE TO 8 MILES SOUTH OF WEBBERS
FALLS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...COTTONWOOD...STIGLER...KEOTA...KANIMA...
TAMAHA...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...VIAN...GORE...
BRUSHY...MARBLE CITY...BOX AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 37 min |
| Jun 4, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 75 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 57 min |
| Jun 4, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 63 min |
| Jun 4, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 63 min |
| Jun 4, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 66 min |
| Jun 5, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Jun 5, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 53 min |
| Jun 5, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.